MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTER STYLET; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTER STYLET; DH CORTRAK DISPOSABLES
Model Number 42-9431TRAK2
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that during insertion of the nasogastric (ng) tube, "resistance was felt at around cardia and it was difficult to insert the tube.The user tried to move the tube in and out a few times bending the tube.The tube was torn and stylet came out from the tear on the tube while the tube was placed in the patient.No patient injury reported." per additional information received on 13 oct 2020, the tube was not flushed with water when removing the stylet.No further information has been provided at this time.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTER STYLET
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10751696
Report Number9611594-2020-00209
Device Sequence Number1061426
Product Code KNT
UDI-Device Identifier10680651460940
UDI-Public10680651460940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9431TRAK2
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date10/28/2020
Patient Sequence Number1